7 doctors weighed in:

Is there any treatment or research on one to mitigate the side effect of proscar (finasteride) that is said to permanently damage a healthy libido?

7 doctors weighed in
3 doctors agree

In brief: Temporary

The decreased libido side effect is reversible several monts after you discontinue the drug.

In brief: Temporary

The decreased libido side effect is reversible several monts after you discontinue the drug.
Dr. Ronald Dreifuss
Dr. Ronald Dreifuss
Thank
1 doctor agrees

In brief: Libido

There is absolutely no side effect of Proscar (finasteride) that can permanently damage libido.
Actually on a theoretical basis, libido should improve as small rises in testosterone may occur with proscar (finasteride). The halflife of Proscar (finasteride) is very short so the effects of the drug are out of your system in less than a week. Another wives' tale debunked.

In brief: Libido

There is absolutely no side effect of Proscar (finasteride) that can permanently damage libido.
Actually on a theoretical basis, libido should improve as small rises in testosterone may occur with proscar (finasteride). The halflife of Proscar (finasteride) is very short so the effects of the drug are out of your system in less than a week. Another wives' tale debunked.
Dr. Howard Usitalo
Dr. Howard Usitalo
Thank
1 comment
Dr. Eric Umbreit
I have a patient who never had full return of libido as well. Much like we see extremely long term medical castration with Lupron, some patients have this rare long term suppression from finasteride. Interesting, but no idea how to reverse it.
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors